Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 29, NWS Tallahassee, FL

June 24, 2012

NWS Tallahassee, FL issued this small craft advisory at Jun 24, 2012, 6:49 AM EDT. It took effect at Jun 25, 2012, 2:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 24, 2012, 6:49 AM EDT (10:49 UTC)
In effect from
Jun 25, 2012, 2:00 PM EDT
Expired
Jun 24, 2012, 8:51 AM EDT
In force
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WHUS72 KTAE 241049
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
649 AM EDT SUN JUN 24 2012

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT THROUGH MONDAY... 

.AT 5 AM EDT...THE CENTER OF TROPICAL STORM DEBBY WAS LOCATED NEAR
LATITUDE 27.3N...LONGITUDE 87.3W. THIS WAS ABOUT 220 MILES TO THE
SOUTH-SOUTHWEST OF PANAMA CITY FLORIDA...AND IT WAS MOVING NORTH
AT 3 MILES PER HOUR. MAXIMUM SUSTAINED WINDS ARE 50 MPH. DEBBY IS
ALREADY PRODUCING SUSTAINED TROPICAL STORM FORCE WINDS IN OUR
COASTAL WATERS FROM 20 TO 60 NM OFFSHORE WITH HIGHER GUSTS.
ADDITIONALLY...DEBBY IS ALSO PRODUCING OCCASIONAL GUSTS TO TROPICAL
STORM FORCE IN PARTS OF THE NEARSHORE WATERS AS WELL...BUT AT THIS
TIME...SUSTAINED WINDS ARE MORE SUPPORTIVE OF A SMALL CRAFT
ADVISORY. AS THIS IS A VERY FLUID SITUATION...ALL MARINE INTERESTS
SHOULD CLOSELY MONITOR THE LATEST FORECASTS AND ADVISORIES FROM
THE NATIONAL HURRICANE CENTER.

GMZ770-775-242200-
/O.CAN.KTAE.SC.Y.0028.000000T0000Z-120625T1200Z/
/O.NEW.KTAE.SC.Y.0029.120625T1800Z-120626T0000Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
649 AM EDT SUN JUN 24 2012

...A TROPICAL STORM WARNING IS IN EFFECT THROUGH MONDAY 
AFTERNOON...

...SMALL CRAFT OPERATORS SHOULD REMAIN IN PORT...

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM EDT MONDAY.
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED BEFORE THEN DUE TO A
TROPICAL STORM WARNING.

* PEAK WINDS MONDAY AFTERNOON: SOUTHEAST AROUND 25 KNOTS WITH
  GUSTS TO 35 KNOTS.

* PEAK SEAS: 10 TO 13 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ730-765-242200-
/O.EXB.KTAE.SC.Y.0027.000000T0000Z-120626T0000Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
649 AM EDT SUN JUN 24 2012

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT MONDAY. 

* PEAK WINDS: EAST 20 TO 25 KNOTS.

* PEAK SEAS: 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ750-755-242200-
/O.EXT.KTAE.SC.Y.0027.000000T0000Z-120626T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
649 AM EDT SUN JUN 24 2012

...A SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT MONDAY. 

* WINDS: SOUTHEAST 20 TO 25 KNOTS WITH OCCASIONAL GUSTS TO
  TROPICAL STORM FORCE.

* PEAK SEAS: 6 TO 8 FEET BUILDING TO 10 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

17-GOULD
1 follow-up statement
137 
WHUS72 KTAE 241251
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
851 AM EDT SUN JUN 24 2012

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT TUESDAY
FROM THE OCHLOCKONEE RIVER ENTRANCE TO THE MOUTH OF THE SUWANNEE
RIVER OUT TO 20 NAUTICAL MILES...

.AT 8 AM EDT...THE CENTER OF TROPICAL STORM DEBBY WAS LOCATED NEAR
LATITUDE 27.5 NORTH...LONGITUDE 87.0 WEST. THIS WAS ABOUT 195 MILES
TO THE SOUTHWEST OF APALACHICOLA FLORIDA...AND IT WAS MOVING
NORTH AT 2 MILES PER HOUR. MAXIMUM SUSTAINED WINDS ARE 60 MPH.
DEBBY IS ALREADY PRODUCING SUSTAINED TROPICAL STORM FORCE WINDS IN
OUR COASTAL WATERS AND RIGHT ALONG THE IMMEDIATE COAST. AS THIS
IS A VERY FLUID SITUATION...ALL MARINE INTERESTS SHOULD CLOSELY
MONITOR THE LATEST FORECASTS AND ADVISORIES FROM THE NATIONAL
HURRICANE CENTER.

GMZ750-755-241400-
/O.CAN.KTAE.SC.Y.0027.000000T0000Z-120626T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
851 AM EDT SUN JUN 24 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY AS A TROPICAL STORM WARNING IS NOW IN EFFECT.

$$

GMZ770-775-241400-
/O.CAN.KTAE.SC.Y.0029.120625T1800Z-120626T0000Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
851 AM EDT SUN JUN 24 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY AS A TROPICAL STORM WARNING IS NOW IN EFFECT. 

$$

GMZ730-765-242100-
/O.EXT.KTAE.SC.Y.0027.000000T0000Z-120626T1200Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
851 AM EDT SUN JUN 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT TUESDAY.

* PEAK WINDS: EAST AROUND 25 KNOTS WITH HIGHER GUSTS.

* PEAK SEAS: 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GODSEY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 5:02 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 24, 5:02 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
502 AM EDT Sun Jun 24 2012

.SHORT TERM [Today through Tuesday]...
Tropical Storm Debby has a large convective burst this morning
that envelopes much of the eastern and northeastern Gulf of
Mexico. Pressures have been falling rapidly over the past few
hours at C Tower and Buoy 42036, and the buoy had one hour of
tropical storm force winds. Both observations have been showing
peak winds to around 40 knots recently, so it appears that the
stronger portion of Debby's wind field is beginning to enter our
coastal waters. As such, we have decided to upgrade the offshore
legs of our coastal waters to a Tropical Storm Warning. We will
have to monitor the northward progress of the strongest winds, as
any additional expansion could require including some nearshore
legs. For more details on Debby, refer to National Hurricane
Center products at hurricanes.gov.

Given ongoing track uncertainties with Debby, and the fact that
the strongest wind field and rain bands are located to the north
and east of the center-of-circulation, people across the area
should continue to monitor the latest weather information in the
event of any sudden changes in Debby. In this particular case,
with an asymmetric storm, it is important not to focus on the
track cone, as gusty winds and heavy rain bands may extend out a
few hundred miles to the north and east of the center of Debby.

The changes for our forecast for land areas were mainly related to
bumping up winds at the coast slightly today, and increasing PoPs
to over 70% across much of the Florida Panhandle and Big Bend. We
fine-tuned the QPF and this gives storm totals through Tuesday from
about 3-4" along the I-10 corridor, to about 8" along a line from
Panama City to St. Marks, to as much as 10-12" in Gulf and
Franklin Counties. The heaviest rain totals are expected to be
focused within 10-20 miles of the coast due to a protracted period
of enhanced coastal convergence. Given the very high PWATS in the
tropical air mass enveloping Debby, very heavy rainfall rates will
be possible and therefore a Flash Flood Watch has been issued
through Monday. We decided against including Walton County as
model guidance starts limiting QPF with NW extent inthese areas,
in addition to very high FFG totals in that area. The models are
also showing less mean QPF in the Suwannee River Valley, so the
watch was not extended any further east than Jefferson County.

.LONG TERM [Tuesday Night through next Sunday]...
Regardless of what happens with Debby in the short term, it looks
like it will be out of the area by mid week with below climo PoPs
and above normal temperatures. The 00z GFS forecasts a strong
upper level ridge to build across the area. In fact, with 850 mb
temperatures forecast around +20C, it wouldn't be surprising to
see temperatures flirt with the 100F mark by the end of the week
across some inland areas.

&&

.AVIATION [through 06z Monday]...
All eyes continue to the south as increasing Deep Layer Moisture
from Tropical Storm Debby will gradually lower conditions from VFR
to MVFR from south to north, with prevailing moderate to heavy
rain likely moving into the southern terminals of ECP, TLH, and
VLD during the day today, and continuing through the night.
Further to the north, just went with convective Prob30s for DHN
and ABY at this time.

&&

.MARINE...
There are a wide variety of marine hazards. TS Warning has been
added for the offshore legs. TS gusts will be possible in some of
the nearshore legs (especially west of Panacea), but confidence is
not high enough in sustained TS winds to warrant the issuance of a
TS Warning up to the shore. The Small Craft Advisory has been
expanded to include the rest of the nearshore legs as well. Seas
will likely peak around 15-17 feet offshore today.

Incoming swell (with dominant period of 10s) noted at Buoy 42036
will continue. High Surf Advisory still looks good as a result,
with new surf height grids showing 6-8 foot values. This could
cause some coastal erosion and minor coastal overwash.

Forecast surge from the extratropical storm surge guidance based
on GFS winds were as high as 3.3 feet at St. Marks on the new run,
and generally at or above 2.6 feet around all of Apalachee Bay.
Since the flow will be mostly offshore in Taylor and Dixie
Counties, we think the flooding threat can be mostly handled by
the ongoing Coastal Flood Advisory. However, given persistent
onshore flow in Franklin, Wakulla, and Jefferson Counties, and the
fact that the actual wind field of Debby is likely stronger than
the GFS guidance, we think the coastal flooding threat is
significant enough in those 3 counties to upgrade to a warning.

&&

.FIRE WEATHER...
Red flag conditions are not currently forecast through next week.
Wet conditions are expected across northwest Florida in association
with Tropical Storm Debby over the next couple of days, especially
near the coast. Less rain is expected across southeast Alabama and
southwest and south central Georgia.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   83  75  90  75  92 /  90  80  60  50  40
Panama City   82  76  87  77  93 /  90  80  60  60  40
Dothan        90  75  94  73  94 /  40  40  40  40  30
Albany        89  76  94  73  93 /  40  30  40  40  30
Valdosta      84  75  92  73  92 /  70  50  50  50  40
Cross City    82  76  89  75  90 /  90  70  60  50  40
Apalachicola  81  78  86  77  90 / 100  80  70  60  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.

FL...High Surf Advisory until 8 PM EDT /7 PM CDT/ Monday for Coastal
     Bay-Coastal Franklin-Coastal Gulf-South Walton.

     COASTAL Flood Advisory until 8 PM EDT /7 PM CDT/ this evening
     for Coastal Bay-Coastal Dixie-Coastal Gulf-Coastal Taylor-
     South Walton.

     Flash Flood Watch through Monday evening for Calhoun-Coastal Bay-
     Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
     Wakulla-Inland Bay-Inland Franklin-Inland Gulf-Inland
     Jefferson-Inland Wakulla-Leon-Liberty.

GM...Small Craft Advisory until 8 PM EDT Monday for Apalachee Bay-
     Coastal waters From Ochlockonee River to Apalachicola FL
     out to 20 NM-Coastal waters from Suwannee River to Keaton
     Beach FL out 20 NM-Coastal waters from Apalachicola to
     Destin FL out 20 NM.

     Small Craft Advisory from 2 PM to 8 PM EDT Monday for Waters
     from Suwannee River to Apalachicola FL from 20 to 60 NM-
     Waters from Apalachicola to Destin FL from 20 to 60 NM.

     TROPICAL Storm Warning for Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Destin FL from 20 to 60 NM.

&&

Short Term...Lamers
Long Term...DVD
Aviation...Gould
Marine...Gould/AL
Fire Weather...DVD
Hazardous weather outlook, Jun 24, 4:58 AM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 AM EDT SUN JUN 24 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-251100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
458 AM EDT SUN JUN 24 2012 /358 AM CDT SUN JUN 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...A TROPICAL STORM WARNING IS IN EFFECT FOR THE OFFSHORE MARINE
ZONES FROM 20 NM TO 60 NM OFFSHORE THROUGH MONDAY AFTERNOON...

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR SHORE MARINE
ZONES OUT TO 20 NM THROUGH MONDAY EVENING...

...A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF NORTHWEST
FLORIDA THROUGH MONDAY EVENING...

...A COASTAL FLOOD WARNING IS IN EFFECT FOR COASTAL
FRANKLIN...COASTAL WAKULLA..AND COASTAL JEFFERSON COUNTIES THROUGH
THIS EVENING...

...A COASTAL FLOOD ADVISORY IS IN EFFECT FOR REMAINDER
OF THE COASTAL COUNTIES...

...A HIGH SURF ADVISORY IS IN EFFECT FOR THE BEACHES OF WALTON...
BAY...GULF AND FRANKLIN COUNTIES THROUGH 8 PM EDT /7 PM CDT/
MONDAY...

...HIGH RIP CURRENT RISK CONTINUES THROUGH AT LEAST MONDAY
EVENING...

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

HAZARDS FROM DEBBY MAY CONTINUE INTO MONDAY WITH A GRADUAL
IMPROVEMENT EXPECTED FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ENCOURAGED TO REPORT HEAVY RAIN AMOUNTS AND FLOODING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 2:35 AM EDTCoastal Flood WarningTAEFranklin, Jefferson, Wakulla9 hr
Jun 24, 4:05 AM EDTFlash Flood WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more70 hr
Jun 24, 4:48 AM EDTTropical Storm WarningTAEBay, Calhoun, Dixie, Franklin, Gulf, Jefferson and 5 more64 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.